MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 50 MM; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 50 MM; PEDICLE SCREW SPINAL SYSTEM.
Catalog Number 482316550
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/27/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a screw had broken 3-4 months after primary surgery and revision surgery was needed to correct it.The screw was in s1.The customer reported that the patient presented with a squeak noise.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment.Results: the beach marks found on the fractured surface are consistent with fatigue fractures.As the patient was described as mobile and did not fuse, it is likely fatigue from excess movement not recommended post-surgery over the 3-4 months of implantation led to the device failure.As the ifu states that implanted devices may fatigue as they are not meant to indefinitely withstand the normal loads of bone and are only meant to aid in support during fusion of the vertebrae and if the patient is involved in an occupation or activity which applies inordinate stress upon the implant the surgeon must advice the patient that resultant forces can cause failure of the device conclusion: the most likely failure is fatigue on the implant from patient activity and non-fusion.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 50 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5842983
Report Number3005525032-2016-00090
Device Sequence Number466824
Product Code MNH
UDI-Device Identifier04546540562258
UDI-Public(01)04546540562258
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K071373
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482316550
Device Lot NumberB30572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/03/2016
Supplement Report FDA Received Date11/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight103